Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 91, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Oct 6, 2005, 4:35 PM MST for Pima County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2005, 4:35 PM MST (23:35 UTC)
- Expired
- Oct 6, 2005, 5:00 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 28 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 062337
FFWTWC
AZC019-070100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
435 PM MST THU OCT 6 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE FAR SOUTHERN PORTIONS OF THE TUCSON METRO AREA
AND THE CITY OF GREEN VALLEY
* UNTIL 600 PM MST
* AT 428 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER SOUTHEAST PIMA COUNTY...
MAINLY ALONG AND SOUTH OF INTERSTATE 10.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL QUICKLY FILL INTO NORMALLY
DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. DO NOT DRIVE
THROUGH RUNNING WATER OF UNKNOWN DEPTH.
LAT...LON 3174 11108 3175 11065 3216 11066 3209 11100
3197 11106
$$
WEATHER.GOV/TUCSON2 follow-up statements
000 WGUS75 KTWC 070006 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 503 PM MST THU OCT 6 2005 AZC019-070100- PIMA AZ- 503 PM MST THU OCT 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 503 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR SAHUARITA...OR ABOUT 8 MILES NORTH OF GREEN VALLEY...MOVING SOUTHWEST AT 10 MPH. THE HEAVIEST RAINFALL...BETWEEN 1.00 AND 1.25 INCHES...HAS FALLEN ALONG A LINE FROM SAHUARITA TO THE INTERSECTION OF INTERSTATE 10 AND WILMOT ROADS. EXCESSIVE RAINFALL RUNOFF WILL QUICKLY FILL INTO NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. DO NOT DRIVE THROUGH RUNNING WATER OF UNKNOWN DEPTH AND DO NOT DRIVE AROUND BARRICADES. LAT...LON 3174 11108 3188 11075 3216 11069 3216 11104 3197 11106 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 070058 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 558 PM MST THU OCT 6 2005 AZC019-070108- PIMA AZ- 558 PM MST THU OCT 6 2005 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 600 PM MST... ALTHOUGH RAINFALL RUNOFF FROM THE STRONG THUNDERSTORMS EARLIER THIS AFTERNOON WILL CONTINUE TO DRAIN INTO NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS...THE THREAT FOR FLASH FLOODING HAS SUBSIDED. HOWEVER...MOTORISTS ARE URGED TO AVOID CROSSING THROUGH ROADWAY DIPS FILLED WITH RUNNING WATER OF UNKNOWN DEPTH. LAT...LON 3174 11108 3188 11075 3216 11069 3216 11104 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 3:00 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 6, 3:00 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST THU OCT 6 2005 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING JUST SOUTH AND EAST OF THE TUCSON METRO AREA. DRIER AIR WILL SPREAD ACROSS SOUTHEAST ARIZONA LATE TONIGHT INTO FRIDAY AS A WEAK RIDGE MOVES ACROSS THE AREA. A STRONG LOW PRESSURE SYSTEM WILL THEN DEVELOP OVER THE CENTRAL ROCKIES...AND BRING BREEZY CONDITIONS BY SATURDAY AFTERNOON. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY NIGHT FOLLOWED BY COOLER DAYTIME TEMPERATURES ON SUNDAY... DRY AGAIN BY NEXT TUESDAY WITH A WARMING TREND THROUGH MID WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED A CLUSTER OF STRONG AND POTENTIALLY SEVERE THUNDERSTORMS OVER CENTRAL SANTA CRUZ COUNTY AT 2155Z. OTHER ISOLATED AND WEAKER THUNDERSTORMS WERE OVER EXTREME SE COCHISE COUNTY. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. 06/12Z NAM/ETA PRECIP FIELDS APPEAR TO HAVE THE BEST HANDLE WITH ONGOING ACTIVITY. THUS GIVEN RADAR/SATELLITE TRENDS AND MODEL SOLUTION WILL OPT FOR SCATTERED EVENING THUNDERSTORMS SANTA CRUZ/COCHISE COUNTIES WITH ISOLATED EVENING TSTMS TUCSON VICINITY NEWD. MID-LEVEL TROUGH AXIS PROGGED SE OF AREA LATE TONIGHT WITH SUBSIDENCE AND DRIER AIR. THUS HAVE OPTED FOR DRY CONDITIONS AREAWIDE LATE TONIGHT THRU FRI NIGHT. CHANGES OCCUR THIS WEEKEND...PARTICULARLY LATE IN THE WEEKEND...AS LOW PRESSURE DEEPENS OVER THE CENTRAL ROCKIES. 06/12Z GFS DEPICTED A MORE PROGRESSIVE SYSTEM WHICH IS SIMILAR TO PREVIOUS 2-3 GFS SOLUTIONS. PER COORD WITH WFO/S PSR AND FGZ NOW APPEARS THAT THE MAIN IMPACT ON SE AZ WEATHER WILL BE BREEZY CONDITIONS SAT AFTERNOON AND EVENING BUT A CONTINUED CHANCE OF SHOWERS/THUNDERSTORMS PRIMARILY SAT NIGHT...AND A CHANCE OF SHOWERS TUCSON VICINITY EWD SUN. BREEZY CONDITIONS AGAIN SUN AFTERNOON ESPECIALLY NERN SECTIONS AS UPPER LOW NOW PROGGED TO DEEPEN OVER COLORADO. GIVEN THE FARTHER NE PATH OF SYSTEM GFS INDICATED MUCH DRIER AIRMASS BY MON. THUS OPTED TO TRIM POPS TO JUST SLIGHT CHANCE CATEGORY NERN SECTIONS ON MON. COOLEST DAY NOW EXPECTED TO BE ON MON AS WELL. DRY AREAWIDE MON NIGHT-THUR WITH A GRADUAL WARMING TREND. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:14 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 31 min |
| Oct 6, 2:53 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Oct 6, 3:17 PM MST | Flash Flood Warning | TWC | Santa Cruz | 28 min |
| Oct 6, 4:49 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.